Florida, 2004

Damaging Wind in Florida, June 2, 2004

June 2, 2004 · NWS JAX · 1 event in 1 county or zone

Numerous trees down

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Numerous trees down

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 1:49 PM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 2, 1:49 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT WED JUN 2 2004

.SHORT TERM...A MOIST UNSTABLE ATMOSPHERE IS CONTRIBUTING TO STORM
DEVELOPMENT ALONG SEVERAL BOUNDARIES IN NE FL. A COMPLEX OF STORMS
MOVED ACROSS THE SRN TIER AND IS NOW IN THE COASTAL WATERS. AN MCS
HAS BEEN TRAVERSING THE GULF COAST AND IS NOW LOCATED IN THE WRN FL
PANHANDLE. MODELS HAVE BEEN INSISTENT ABOUT THIS FEATURE SLOWING
DOWN AND/OR SPREADING APART AND HAVING LOW POPS TONIGHT. SATELLITE...
LIGHTNING DATA AND RADAR SHOW THE MCS MAY BE BREAKING INTO TWO
PARTS WHICH SUPPORTS THIS IDEA. WILL GO WITH POPS OF 20-40% FOR EARLY
EVENING THEN LOWER TO SLGT CHANCE EVERYWHERE. MID/UPPER TROUGH DIPS
INTO CWA TOWARDS END OF WEEK ACCOMPANIED BY A COLD FRONT THAT DROPS
INTO SRN GA THU/FRI THEN LIFTS NORTH ON SATURDAY. SEVERAL
DISTURBANCES WILL MOVE ALONG THE FRONT PROVIDING A FOCUS FOR
CONVECTIVE ACTIVITY. POPS INCREASE TO 40-60% BY THU NIGHT/FRI AND
MAX TEMPS WILL REMAIN IN THE 80S WITH VERY HUMID CONDITIONS.

.LONG TERM...SFC AND UPPER RIDGE BUILD BACK OVER THE REGION FROM
HIGH PRESSURE EAST OF THE AREA. DIURNAL THUNDERSTORMS DEVELOPING IN
THE AFTERNOON AND ENDING AFTER LOSS OF DAYTIME HEATING WILL
DOMINATE AGAIN.
&&

.MARINE...WITH THE RIDGE OF HIGH PRESSURE ACROSS SOUTH FL AND A
BROAD TROUGH ACROSS GA...WILL HAVE SOUTH TO SOUTHWEST WINDS
OF 10 TO 15 KNOTS WITH 1 TO 3 FOOT SEAS. WINDS BECOME MORE
SOUTH BY END OF WEEK/WEEKEND AS THE RIDGE MOVES BACK NORTH
AGAIN. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING
RAPIDLY EAST ACROSS THE COASTAL WATERS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 69 88 67 88 / 20 40 30 40
SSI 74 87 71 84 / 20 40 30 40
JAX 70 89 69 85 / 20 50 30 50
SGJ 72 87 71 83 / 20 50 40 50
GNV 70 90 68 87 / 20 50 30 50
OCF 70 91 69 87 / 20 40 30 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 2, 3:59 PM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT WED JUN 2 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
459 PM EDT WED JUN 2 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM...

ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE
FORECAST AREA THROUGH THE EARLY EVENING HOURS AND MOVE EAST AROUND 25
MPH. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG
GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE THIS EVENING IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Local storm report, Jun 2, 12:52 PM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
152 PM EDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     BUNNELL                 29.47N 81.26W
06/02/2004                   FLAGLER            FL   EMERGENCY MNGR

            ONE STRUCTURE FIRE RESULTING FROM TREES FALLING ONTO
            POWERLINES WHICH FELL ON A HOME.

&&

JTD
Special weather statement, Jun 2, 2:03 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EDT WED JUN 2 2004

FLZ025-021945-
DUVAL FL-
303 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN AND
EASTERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 345 PM EDT...

AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF BAYARD...OR ABOUT 3
MILES EAST OF MANDARIN...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND UNF...SAN
PABLO...JACKSONVILLE BEACH...FORT CAROLINE...NEPTUNE BEACH...TALBOT
ISLAND AND MAYPORT THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 2, 3:16 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT WED JUN 2 2004

FLZ021-022100-
SUWANNEE FL-
416 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT...

AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DOWLING PARK...OR ABOUT 10 MILES
SOUTHWEST OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN...LIVE
OAK...SUWANNEE SPRINGS AND WELLBORN THROUGH 500 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 2, 3:28 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT WED JUN 2 2004

FLZ030-031-022115-
BRADFORD FL-UNION FL-
428 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND UNION
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM
EDT...

AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES WEST OF NEW RIVER...
OR ABOUT 3 MILES EAST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 15
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SAMPSON...NEW RIVER...JOHNSTOWN...RAIFORD AND ELLERBEE THROUGH
515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 2, 3:31 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 PM EDT WED JUN 2 2004

FLZ036-022115-
ALACHUA FL-
431 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG THUNDERSTORM HAIL VALID UNTIL 515 PM EDT...

AT 431 PM EDT NATIONAL WEATHER SERVICE STORM SPOTTER REPORTED DIME
SIZE HAIL FROM A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF
GAINESVILLE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND NEWNANS LAKE...GAINESVILLE
AIRPORT...GAINESVILLE...ORANGE HEIGHTS...ROCHELLE...GROVE
PARK...MELROSE AND LOCHLOOSA THROUGH 515 PM EDT. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 2, 4:15 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT WED JUN 2 2004

FLZ021-022-030-022200-
COLUMBIA FL-SUWANNEE FL-UNION FL-
515 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...SUWANNEE
AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 600 PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 9 MILES SOUTHEAST OF LIVE
OAK...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS AROUND WELLBORN...COLUMBIA...LAKE CITY...FIVE POINTS...
WATERTOWN AND LULU THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
June 2, 4:35 PM EST
Where
Columbia County, Winfield
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
30.267, -82.683

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396603.